MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number MI1260 SONATA 2
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
On (b)(6) 2025, a surgical intervention was performed due to dehiscence of the surgical scar, which resulted in an implant exposure.The user has been explanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage, which has been present whilst implanted.Mechanical damages found are attributable to the removal surgery.According to the information received from the field the concerned device was explanted due to an infection and extrusion of the device through the skin.Reportedly the recipient underwent a skin flap revision surgery however the device extruded again afterwards.Review of the device_s sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the reported issue.However, the presence of the device might have contributed to its subsequent development.The recipient has a history of wound healing issues, which might contributed to the observed issue.Further in situ measurements showed the two most basal channels with hi status due to undetermined reasons.This is a final report.

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key23643544
Report Number9710014-2025-01106
Device Sequence Number13295097
Product Code MCM
UDI-Device Identifier09008737385439
UDI-Public(01)09008737385439
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1260 SONATA 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale